MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS25
Medical Device Problem Codes Calcified (1077); Degraded (1153)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Syncope/Fainting (4411); Aortic Valve Insufficiency/ Regurgitation (4450); Transvalvular Pressure Gradient Increased (4854); Coronary obstruction/occlusion (4871)
Date of Event 12/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The manufacturer will submit a follow up report upon receipt of any new information or at the completion of the investigation.
 
Event or Problem Description
The manufacturer was notified of an early explant of a percival s valve pvs25 that occurred on (b)(6) 2024.The prosthesis had been implanted on (b)(6) 2020, via the rat approach due to severe aortic valve stenosis and insufficiency.The patient had a history of coronary artery disease and type 2 diabetes mellitus, diagnosed at the time of the percival valve implant.The patient had suffered an inferior myocardial infarction in (b)(6) 2010, treated with pci and a bare metal stent in the right coronary artery (rca), with ventricular fibrillation as a complication.In (b)(6) 2015, a 90% occlusion of the rca was treated again with pci (bms 4.0/22).In (b)(6) 2020, coronary angiography (cag) showed a mid-lad (50-69%) lesion, growth in the stent-rca but sufficiently patent, no aortic insufficiency, no calcification in the ascending aorta, and slight dilation.In (b)(6) 2023, a transesophageal echocardiogram showed moderate stenosis of the percival valve, with an aortic valve area of 1.43 cm² and slight plaque formation in the descending aorta.In (b)(6) 2024, a non-st elevation myocardial infarction required pci on the right posterior lateral and distal rca with the application of two drug-eluting stents.The patient presented in (b)(6) 2024 with near collapse during exertion.A tte performed on (b)(6) 2024, showed normal lv dimensions, moderately thickened ivs (14 mm), normal diastolic and systolic function, with an ejection fraction estimated at 55-60% (measured ef, mod-sp4, 52.0%), normal rv dimensions and function, no indication of increased right pressures (pasp pressure: 34 mmhg), and a slightly dilated la.Slight aortic insufficiency (ai) and high gradients were detected on the percival prosthesis (measured ao mean pg: 45.0 mmhg/ao max pg: 79.5 mmhg).The mitral valve was slightly insufficient with a mean pg of 4.1 mmhg, and nodular thickening was detected on the posterior mitral leaflet, which was slightly calcified.The tricuspid and pulmonary valves were normal, with slight ti and trace pi.At the cag performed on (b)(6) 2024, prior to the redo surgery, the rca was found stable while the lad showed calcification in the middle, with a fractional flow reserve measured at 0.75 without medication, indicating significant blockage.Consequently, a coronary bypass graft with one distal anastomosis (lima to the left anterior descending) was performed as a concomitant procedure during the redo surgery.The percival prosthesis was replaced with a bioprosthesis (size 25 mm, unknown brand and model) with no reported complications.
 
Additional Manufacturer Narrative
Updated fields: b4, d9, g3, g6, h2 the analysis on the returned device is ongoing.The manufacturer will submit a follow up report upon completion of the investigation.
 
Additional Manufacturer Narrative
Updated fields: b4, g3, g6, h2, h3, h6, h11.Corrected fields: h6.The device involved in the reported event was returned to the manufacturer for analysis and was received packed in an explant kit, inside a specimen jar filled with an unknown solution.X-rays of the subject valve showed large intrinsic calcifications in all leaflets.The gross examination performed revealed the prosthetic stenosis due to intrinsic and vegetating calcifications and thrombus depositions in all three leaflets.A histo-morphological analysis was performed at an external lab.The pericardium of all leaflets was found thicker than normal due to calcification.Calcified thrombus depositions were visible on all inflow surfaces.Reddish areas due to coagulated blood entrapment were present on all surfaces.All the leaflets were stiff due to intrinsic and vegetating calcifications and due to large thrombus depositions.Scars and/or mesothelial delaminations were visible where intrinsic calcifications became extrinsic.Fibrous pannus depositions were visible on the crown, on all sinusal struts, on both sides of the skirt, on both sides of all posts and along all outflow adherent margins.Inflammatory cells were present on two of the leaflets.Yellowish areas due to tissue alteration were visible on the inflow side of one of the leaflets, which presented a locally wrinkled mesothelial surface.A regular structure compatible with synthetic tissue was present between the pericardium and the thrombus on this leaflet.Pas stain confirmed the synthetic nature of the tissue, which was reasonably unintendedly introduced during the initial surgery.Gram stain showed some gram + bacteria inside the thrombus deposition that was present on the mesothelial surface.Cholesterol clefts were also detected on this leaflet.The perceval s valve involved in the present event was explanted after 4 years due to a reported prosthetic stenosis and insufficiency.The inspection performed on the returned prosthesis revealed leaflets calcification, detected with visual, x-ray and histological analyses, which caused stiffening and led to progressive valve stenosis.Thrombus depositions in all leaflets also contributed to stenosis.Aortic insufficiency likely resulted from inadequate leaflets coaptation caused by calcification of the leaflets.As reported in the scientific literature, structural dysfunction is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.Calcification can also cause stenosis due to cuspal stiffening.Calcific deposits are usually localized to cuspal tissue (intrinsic calcification).In the present case, the patient presented multiple risk factors for structural valve deterioration, specifically aortic valve stenosis, coronary artery disease, diabetes.It should also be noted that the presence of thrombus depositions, inflammatory cells, and bacteria colonies indicated the onset of an infective endocarditis in the acute phase.This condition has reasonably contributed to further accelerate the degeneration of the perceval prosthesis.As a final note, it remains unclear if the foreign material detected on one of the leaflets could have played a role in the degenerative process.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key21089090
Report Number3004478276-2025-00111
Device Sequence Number9118034
Product Code LWR
UDI-Device Identifier00896208000436
UDI-Public(01)00896208000436(240)ICV1210(17)210528
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Model NumberPVS25
Device Catalogue NumberICV1210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer01/08/2025
02/11/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date02/06/2025
03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale